Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Took morning after pill. Had periods for 3 weeks. Normal?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi I took the morning after pill and have had a period continuous for three weeks now. First off it started as light black blood that lasted two weeks and for the last week has been light but red. Is this normal?
Posted Thu, 11 Jul 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 35 minutes later
Hi,
Thanks for the query.

Emergency pill can alter the menstrual cycle as it contains high dose of hormones.
And the irregularity of cycles can present in different ways. Repeated usage of emergency pills can aggravate the irregularity.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
So possibly your prolonged bleeding could be due to emergency pill.
But continuous bleeding for three weeks is some what abnormal, so consult gynecologist and take tablets to stop the bleeding.
Better to use some regular contraceptive method.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took morning after pill. Had periods for 3 weeks. Normal? 4 minutes later
I am on a regular contraceptive but its only the XXXXXXX pill as I'm breast feeding and this is the first time I have taken the morning after pill for over twelve months. I had my normal period then three days later took the morning after pill just to be safe since my husband returned from overseas in that three days. There has been no other sexual activity since. And I have bleeding every day since.
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,

During lactation hormonal imbalance can be seen and that can lead to some amount of menstrual irregularity.
Usually when the emergency pill is taken in the first half of the pregnancy, that can prepone the periods.
So all these collectively might have led to your prolonged bleeding.
Consult gynecologist once and take tablets to control the bleeding.
Meanwhile you can continue the XXXXXXX pill.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor